Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 90, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 1, 2011, 5:57 PM EDT for Loudoun County, Virginia. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 5:57 PM EDT (21:57 UTC)
- Expired
- Aug 1, 2011, 7:56 PM EDT
- In force
- 119 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Loudoun County, VA
The radar
The Sterling radar (KLWX), 8 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156
WGUS51 KLWX 012157
FFWLWX
VAC107-020100-
/O.NEW.KLWX.FF.W.0090.110801T2157Z-110802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LOUDOUN COUNTY IN NORTHERN VIRGINIA...
* UNTIL 900 PM EDT
* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE ARCOLA...ASHBURN...DULLES INTERNATIONAL AIRPORT...
LEESBURG...BRAMBLETON...BROADLANDS...LANSDOWNE...OATLANDS AND SOUTH
RIDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS ESTIMATED TWO TO THREE INCHES OF RAIN HAS ALREADY
FALLEN ACROSS CENTRAL AND EASTERN LOUDOUN COUNTY. ADDITIONAL
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3905 7742 3901 7737 3887 7751 3898 7766
3904 7768 3911 7775 3916 7760
$$
JRK2 follow-up statements
510
WGUS71 KLWX 012303
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
703 PM EDT MON AUG 1 2011
VAC107-020100-
/O.CON.KLWX.FF.W.0090.000000T0000Z-110802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOUDOUN VA-
703 PM EDT MON AUG 1 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN LOUDOUN COUNTY...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LANSDOWNE...
LEESBURG AND ASHBURN
FLASH FLOOD PRONE AREAS WHICH WILL CONTINUE TO BE AFFECTED INCLUDE...
COCHRAN MILL ROAD AT SYCOLIN ROAD...
BELMONT RIDGE ROAD AT ROUTE 7...
COCHRAN MILL ROAD AT RUSSELL BRANCH PARKWAY...
ROUTE 15 AT GOOSE CREEK...
EVERGREEN MILLS ROAD AT BELMONT RIDGE ROAD...
BROAD RUN DRIVE AT YOUNGSCLIFF ROAD...
ROUTE 50 AT ALDIE DAM ROAD...
BRADDOCK ROAD NEAR ROUTE 15...
BULL RUN POST OFFICE ROAD...
GATEWAY DRIVE AT PLAZA STREET...
EVERGREEN MILLS ROAD AT ARCOLA ROAD...
ROUTE 15 AT HARMONY CHURCH ROAD...
SHREVE MILL ROAD AT SYCOLIN ROAD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS ESTIMATED AROUND THREE INCHES OF RAIN HAS ALREADY
FALLEN ACROSS CENTRAL AND EASTERN LOUDOUN COUNTY. ADDITIONAL
RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3905 7742 3901 7737 3887 7751 3898 7766
3904 7768 3911 7775 3916 7760
$$
JRK121
WGUS71 KLWX 012356
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
756 PM EDT MON AUG 1 2011
VAC107-020005-
/O.CAN.KLWX.FF.W.0090.000000T0000Z-110802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOUDOUN VA-
756 PM EDT MON AUG 1 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
LOUDOUN COUNTY...
THE THREAT OF HEAVY RAINFALL AND FLASH FLOODING HAS SUBSIDED.
LAT...LON 3905 7742 3901 7737 3887 7751 3898 7766
3904 7768 3911 7775 3916 7760
$$
JRKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:15 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 1, 3:15 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 315 PM EDT MON AUG 1 2011 .SYNOPSIS... A WEAK COLD FRONT WILL PASS TONIGHT. AFTER HIGH PRESSURE AND SETTLED WEATHER TUESDAY...A LOW PRESSURE AREA WILL DIVE SOUTHEAST THROUGH THE REGION WEDNESDAY. HIGH PRESSURE WILL FOLLOW FOR THURSDAY AND FRIDAY WITH SEASONABLE WEATHER. A COLD FRONT WILL CROSS THE AREA FROM THE NORTHWEST ON SATURDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... THE LARGE UPPER RIDGE THAT COVERS THE MIDDLE THIRD OF THE CONUS WILL REMAIN WEST OF THE REGION. AS THIS RIDGE AMPLIFIES...AN UPPER LOW WILL TRACK SOUTHEASTWARD OVER NRN QUEBEC. A SHORTWAVE TROUGH ASSOCIATED WITH THE LOW WILL ALSO DIVE SEWD THRU THE NORTHEAST AND NRN MID-ATLANTIC STATES THIS AFTN AND ERY EVE. CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE AS THE TROUGH APPROACHES AND THE ULVL JET STREAK STRENGTHENS ON THE BACKSIDE OF THE SYSTEM. AFTER A FEW HRS OF INTENSE HEATING...18Z MESOSCALE ANALYSIS FROM THE RUC DEPICTED VERY STEEP LOW-LEVEL LAPSE RATES AND ABOUT SBCAPE OF 2000 J/KG ACROSS NRN MD AND NEAR THE CHSPK BAY. FARTHER SOUTH...SLIGHTLY LOWER SBCAPE EXISTS. LATEST HI-RES MODEL GUIDANCE CONTINUE TO INDICATE THE BEST COVERAGE OF STORMS AND THE BEST THREAT FOR SEVERE STORMS WILL BE ACROSS NORTH-CENTRAL AND NORTHEAST-MD AS WELL AS LOCATIONS NEAR THE CHSPK BAY. AGREE WITH THIS SOLUTION DUE TO THE HIGHER INSTABILITY AND BETTER SHEAR PROFILES ACROSS THESE AREAS. A SIGNIFICANT AMT OF DRY AIR IN THE MID-LEVELS AN INVERTED-V SETUP IN THE LLVLS WILL SUPPORT CONCERN OF SEVERE WEATHER ACROSS THE ENTIRE CWA. THIS SETUP FAVORS EFFICIENT DOWNWARD TRANSPORT OF HIGHER WIND GUSTS IN TSTMS. THEREFORE...AN ISO DAMAGING WIND THREAT WILL EXIST ACROSS THE REMAINDER OF THE CWA. TIMING FOR SEVERE THREAT LOOKS HIGHEST FROM LATE AFTN THRU AN HOUR OR TWO PAST SUNSET. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/... THE TROUGH AXIS WILL CLEAR SWRN SECTIONS OF THE CWA DURING THE LATE EVE. ANY LINGERING CONVECTION OVER LWR SRN MD SHOULD WANE DURING THIS TIME. CLEARING SKIES EXPECTED FROM NW TO SE LATE TNGT WITH OVNGT LOWS RANGING FROM THE MID 60S ACROSS THE HIGHLANDS TO MID AND UPPER 70S IN THE I-95 URBAN CORRIDOR AND ALONG THE COAST. THE CENTRAL CONUS UPPER RIDGE AND SFC HIPRES WILL GRADUALLY BUILD EWD TOWARD THE APPALACHIANS. THE MID-ATLANTIC REGION WILL BE LOCATED IN BETWEEN THE TNGT/S SHORTWAVE TROUGH/ THAT IS MOVING OFF THE CAROLINA COAST AND ANOTHER DISTURBANCE/MCS TRACKING OVER THE UPPER GREAT LAKES. ASIDE FROM SOME THIN CIRRUS BLOWOFF FROM THE UPSTREAM MCS AND A FEW DAYTIME CU...SKIES SHOULD BE SUNNY. STRONG SOLAR RADIATION WILL YIELD TEMPS IN THE MID 90S. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THREE OF THE MAJOR ATMOSPHERIC SIMULATIONS...THE GFS EURO AND NAM...ALL HAVE A CLOSED SURFACE LOW/STORM DIVING SE ACROSS THE MID ATLANTIC WEDNESDAY AFTERNOON. WITH A FAIR AMOUNT OF CLOUDS OUT AHEAD OF IT...THAT WILL LIMIT THE INSTABILITY/FUEL FOR THUNDERSTORMS. BUT WITH THE AMOUNT OF ENERGY WITH THIS LOW...WE WILL SEE. AT THIS POINT THERE IS A SMALL FIVE PERCENT CHANCE OF ANY POINT IN OUR AREA SEEING SEVERE THUNDERSTORMS ON WEDNESDAY. A SMALL NUMBER...BUT STILL SOMETHING TO WATCH. IF THERE ARE LESS CLOUDS EARLY IN THE DAY...WE WILL SEE SEVERE STORMS. BUT AGAIN AT THIS POINT I WOULD EXPECT EITHER A FEW SEVERE STORMS OR NONE FOR WEDNESDAY GIVEN THE FORECAST CLOUD COVER. THU AND FRI WILL BE SEASONABLE. SATURDAY IS SLATED TO BE OUR NEXT CHANCE OF STORMS WITH ANOTHER COLD FRONT FORECAST BY THE GFS AND EURO. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AN UPPER TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS THE TROUGH APPROACHES. ONE OR TWO OF THESE SHOWERS COULD MOVE NEAR THE MRB...HGR...AND IAD AIRPORTS DURING THE MIDDLE PART OF THE AFTERNOON AND THEN FARTHER EAST AND SOUTHEAST THIS EVENING. A THUNDERSTORM COULD MOVE NEAR BWI AND MTN DURING THE SAME TIME FRAME AS A BAY BREEZE INTERACTS WITH THE DAYTIME HEATING. ANY SHOWERS OR STORMS COULD BRIEFLY REDUCE VISIBILITY TO NEAR 4 SM. ELSEWHERE, VISIBILITY SHOULD BE 6 SM OR ABOVE. CEILINGS WILL CONSIST MOSTLY OF CUMULUS AND STRATOCUMULUS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE AT AROUND 6000 TO 8000 FEET. SOME CIRRUS OR CIRROSTRATUS AROUND 20000 FEET COULD ACCOMPANY OR BECOME A PRECURSOR OF ANY SHOWERS OR STORMS THIS AFTERNOON INTO EARLY EVENING. WINDS WILL BE GENERALLY OUT OF THE WNW TO NW BETWEEN 5 AND 10 KNOTS EXCEPT FOR ESE TO SE AT AROUND 10 KNOTS NEAR BWI AND MTN WITH THE BAY BREEZE. DURING THE DAY ON TUESDAY...HIGH PRESSURE WILL MOVE IN BEHIND THE UPPER TROUGH ALLOWING FOR PARTLY CLOUDY SKIES WITH BASES AROUND 6000 FEET...VISIBILITY GREATER THAN 6 SM...AND NORTHWEST WINDS AROUND 10 KNOTS. LOW PRESSURE WILL DIVE SE THROUGH THE MID ATLANTIC ON WED WITH SHOWERS AND THUNDERSTORMS. THE NEXT THREAT OF STORMS WILL BE SATURDAY WITH A COLD FRONT. && .MARINE... SCT TSTMS WILL DEVELOP ACROSS THE WATERS THIS AFTN...AND CONTINUE THRU A FEW HRS AFTER SUNSET AS WEAK TROUGH PASSES THRU FROM THE NW. STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SPECIAL MARINE WARNINGS WILL BE LIKELY. ASIDE FROM CONVECTION...LGT GRADIENT WINDS 5-10 KT THE REST OF TDA WILL INCREASE A BIT TNGT AS A WEAK FRONT MOVES THRU. GUSTS SHOULD REMAIN JUST BELOW SCA THRESHOLD THOUGH. DRY CONDITIONS AND LIGHT WINDS EXPECTED FOR TUE. OTHER THAN THUNDERSTORMS WED AND SAT...NO MARINE HAZARDS ARE EXPECTED TUE NIGHT THROUGH SATURDAY. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...CAS NEAR TERM...JRK SHORT TERM...JRK LONG TERM...CAS AVIATION...KLW/JRK/CAS MARINE...JRK/CAS
Hazardous weather outlook, Aug 1, 4:24 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 424 PM EDT MON AUG 1 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 021130- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 424 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM ABOUT THE MID-AFTERNOON THROUGH THE MID-EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS... ESPECIALLY ACROSS NORTHERN AND CENTRAL MARYLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE WARRANTED FOR THE CHESAPEAKE BAY ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-021130- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 424 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM ABOUT THE MID-AFTERNOON THROUGH THE MID-EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...ESPECIALLY ACROSS NORTH-CENTRAL MARYLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Aug 1, 5:44 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
544 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 NE COLLEGE PARK 39.00N 76.93W
08/01/2011 E0.88 INCH PRINCE GEORGES MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1101318
HASLocal storm report, Aug 1, 5:45 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
545 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 1 W PURCELLVILLE 39.14N 77.72W
08/01/2011 M0.88 INCH LOUDOUN VA TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL
&&
EVENT NUMBER LWX1101319
KLWLocal storm report, Aug 1, 5:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
546 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 1 WSW PURCELLVILLE 39.13N 77.72W
08/01/2011 M0.75 INCH LOUDOUN VA TRAINED SPOTTER
DIME SIZE HAIL
&&
EVENT NUMBER LWX1101320
KLWLocal storm report, Aug 1, 5:47 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
547 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL PURCELLVILLE 39.13N 77.71W
08/01/2011 M0.88 INCH LOUDOUN VA TRAINED SPOTTER
NICKEL SIZE HAIL
&&
EVENT NUMBER LWX1101321
KLWLocal storm report, Aug 1, 5:54 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
554 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 1 SW COLLEGE PARK 38.99N 76.94W
08/01/2011 M1.00 INCH PRINCE GEORGES MD TRAINED SPOTTER
HAIL THE SIZE OF QUARTERS AND TREE BRANCHES 2 TO 3
INCHES IN DIAMETER KNOCKED DOWN
&&
EVENT NUMBER LWX1101322
KLWLocal storm report, Aug 1, 5:57 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 S BELTSVILLE 39.02N 76.93W
08/01/2011 M0.88 INCH PRINCE GEORGES MD TRAINED SPOTTER
NICKEL SIZE HAIL NEAR INTERSECTION OF I-495 AND US 1
NEAR COLLEGE PARK MD
&&
EVENT NUMBER LWX1101323
KLWThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:58 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 37 min |
| Aug 1, 3:29 PM EDT | Special Weather Statement | LWX | Warren | 31 min |
| Aug 1, 4:01 PM EDT | Special Weather Statement | LWX | Loudoun | 29 min |
| Aug 1, 4:23 PM EDT | Special Marine Warning | LWX | 67 min | |
| Aug 1, 4:42 PM EDT | Special Weather Statement | LWX | Fairfax, City of Fairfax | 33 min |
| Aug 1, 4:48 PM EDT | Special Marine Warning | LWX | 57 min | |
| Aug 1, 4:50 PM EDT | Special Weather Statement | LWX | Loudoun | 40 min |
| Aug 1, 4:53 PM EDT | Special Weather Statement | LWX | Rappahannock | 22 min |
| Aug 1, 4:54 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 51 min |
| Aug 1, 4:57 PM EDT | Special Marine Warning | LWX | 93 min | |
| Aug 1, 5:06 PM EDT | Special Weather Statement | LWX | Fairfax, City of Fairfax, City of Falls Church | 24 min |
| Aug 1, 5:19 PM EDT | Special Weather Statement | LWX | Culpeper | 26 min |
| Aug 1, 5:40 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax | 50 min |
| Aug 1, 5:50 PM EDT | Special Marine Warning | LWX | 85 min | |
| Aug 1, 6:01 PM EDT | Special Marine Warning | LWX | 56 min | |
| Aug 1, 6:03 PM EDT | Severe Thunderstorm Warning | LWX | King George | 42 min |
| Aug 1, 6:04 PM EDT | Special Weather Statement | LWX | Orange | 26 min |
| Aug 1, 6:07 PM EDT | Special Marine Warning | LWX | 98 min | |
| Aug 1, 6:13 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 47 min |
| Aug 1, 6:16 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun, City of Fairfax | 44 min |
| Aug 1, 6:40 PM EDT | Severe Thunderstorm Warning | LWX | King George | 50 min |
| Aug 1, 6:48 PM EDT | Special Weather Statement | LWX | Albemarle | 27 min |
| Aug 1, 7:02 PM EDT | Special Weather Statement | LWX | Loudoun | 28 min |
| Aug 1, 7:09 PM EDT | Special Marine Warning | LWX | 96 min | |
| Aug 1, 7:11 PM EDT | Severe Thunderstorm Warning | LWX | King George, Stafford | 34 min |
| Aug 1, 7:14 PM EDT | Special Weather Statement | LWX | Spotsylvania | 31 min |
| Aug 1, 7:20 PM EDT | Special Weather Statement | LWX | Fauquier, Prince William, City of Manassas | 25 min |
| Aug 1, 7:25 PM EDT | Special Marine Warning | LWX | 95 min | |
| Aug 1, 7:32 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 28 min |
| Aug 1, 7:33 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William, City of Manassas, City of Manassas Park | 42 min |
| Aug 1, 7:41 PM EDT | Special Marine Warning | LWX | 52 min |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.